The Iwasawa λ-invariants of ℤₚ-extensions of real quadratic fields

Tom 69 / 1995

Takashi Fukuda, Hisao Taya Acta Arithmetica 69 (1995), 277-292 DOI: 10.4064/aa-69-3-277-292


1. Introduction. Let k be a totally real number field. Let p be a fixed prime number and ℤₚ the ring of all p-adic integers. We denote by λ=λₚ(k), μ=μₚ(k) and ν=νₚ(k) the Iwasawa invariants of the cyclotomic ℤₚ-extension $k_∞$ of k for p (cf. [10]). Then Greenberg's conjecture states that both λₚ(k) and μₚ(k) always vanish (cf. [8]). In other words, the order of the p-primary part of the ideal class group of kₙ remains bounded as n tends to infinity, where kₙ is the nth layer of $k_∞/k$. We know by the Ferrero-Washington theorem (cf. [2], [15]) that μₚ(k) always vanishes when k is an abelian (not necessarily totally real) number field. However, the conjecture remains unsolved up to now except for some special cases (cf. [1], [3], [5]-[8], [13]). This paper is a continuation of our previous papers [3], [5]-[7] and [12], that is to say, we investigate Greenberg's conjecture when k is a real quadratic field and p is an odd prime number which splits in k. The purpose of this paper is to extend our previous results, and to give basic numerical data of k=ℚ(√m) for 0 ≤ m ≤ 10000 and p=3. On the basis of these data, we can verify Greenberg's conjecture for most of these k's.


  • Takashi Fukuda
  • Hisao Taya

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek